MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH NARROW POSTERIOR TAMP, 25MM

MEDOS INTERNATIONAL SàRL CH NARROW POSTERIOR TAMP, 25MM
Model Number 279755602
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The surgeon was using the vertebral body tamp from the expedium osteotomy set as it was intended.He was malleting on the back of the instrument while the footed tamp was snuggle placed in between the spinal cord and posterior wall of the l4 vertebral body.While malleting, the footed portion to the 25mm tamp broke insitu.Fortunately, the patient was not harmed during this failure and the broken instrument fragment was recovered.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination of the returned device found the longer side of the tamp¿s ¿foot¿ had been broken off approximately halfway down the length of this section of the tip.The distal end of the tip that broke off was not returned.Fracture analysis was subsequently performed on the broken device.Optical imaging of the fractured surface of the device reveals a rough surface.This indicates a single, sharp, heavy load being placed on the tip.Rust is present over the breakage area, but appears to be surface level and may be a result of the fracture plane being outside the passivation layer.No material defects of other abnormalities were observed in this analysis.A supplemental hardness test was performed on the tamp and was found to be within specification.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.The root cause of the foot of the instrument breaking cannot be determined from the sample and the information provided.The results of fracture analysis have determined that a probable root cause is static overload failure due to a single, sudden, unexpectedly high force placed on the tip.It has been noted that the hardness of the material of the instrument at its distal tip was within designed specifications.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
NARROW POSTERIOR TAMP, 25MM
Common Device Name
TAMP
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8607492
Report Number1526439-2019-51636
Device Sequence Number2372444
Product Code HXG
UDI-Device Identifier10705034472829
UDI-Public(01)10705034472829
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279755602
Device Catalogue Number279755602
Device Lot NumberGB73391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2019
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer08/22/2019
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR